Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 273, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 6:47 AM CDT for Franklin County, Jefferson County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2000, 6:47 AM CDT (11:47 UTC)
- Expired
- Apr 3, 2000, 7:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Franklin County, MS, Jefferson County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2143 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 031148 SVRJAN MSC037-063-031215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 647 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 715 AM CDT * AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF FAYETTE...OR ABOUT 11 MILES EAST OF NATCHEZ...MOVING EAST AT 30 MPH. THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:20 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 3, 3:20 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 AM CDT MON APR 3 2000 ALL MODELS IN AGREEMENT THAT COLD CORE OVER NORTHERN MEXICO WILL CONTINUE TO LIFT OUT IN RESPONSE TO LONGWAVE TROF DIGGING OVER THE PLAINS. IN THE MEANTIME...STRONG AND DEEP ISENTROPIC LIFT WILL CONTINUE TODAY WHILE THE CWFA REMAINS IN THE RIGHT ENTRANCE REGION OF H25 JET. WITH VERY STRONG AND DEEP UPWARD VERTICAL MOTION IN PLACE...APPROACHING COLD FRONT...AND ABUNDANT TROPICAL MOISTURE... WILL REISSUE FFA. AREA WILL BE SIMILAR TO PRIOR FFA...BUT WILL INCLUDE REMAINDER OF THE CWFA AS HEAVY RAIN POTENTIAL WILL SWING THROUGH SE ZONES THIS AFTERNOON. LOW LEVEL ISENTROPIC LIFT BEHIND THE FRONT...MAINLY FROM STRONG CAA...TONIGHT SHOULD BE SUFFICIENT TO MAINTAIN CHANCE OF RAIN GIVEN MOISTURE STILL IN PLACE. PRECIP SHOULD CONTINUE INTO AT LEAST THIS EVENING...MAINLY IN THE EAST. WILL MAINTAIN SOME CHANCE POPS TONIGHT. STRONG SUBSIDENCE DURING THE DAY TUE WILL RESULT IN CLEARING SKIES...BUT CONSIDERABLY COOLER TEMPS...MAINLY IN THE 50S. POTENTIAL FOR FREEZE WILL EXIST TUE NIGHT WITH SURFACE RIDGE MOVING OVER THE CWFA. QPF DISCUSSION: AGREE WITH NCEP AND THE AVN/NGM MODELS IN THAT HEAVY RAINFALL THREAT WILL CONTINUE TODAY WITH STRONG LIFT AND TROPICAL MOISTURE. ETA QPF WAS TOO LOW. WILL PAINT 6 HOURLY AMOUNTS BETWEEN ONE AND TWO INCHES OVER THE ENTIRE CWFA. JAN 67/43/54/32 +300 MEI 69/47/55/31 +500 .JAN... MS...FLASH FLOOD WATCH TODAY MSZ018-019-025>066-072>074. AR...FLASH FLOOD WATCH TODAY ARZ074-075. LA...FLASH FLOOD WATCH TODAY LAZ007>009-015-016-023>026. 26
In the hours before
Local storm report, Apr 3, 1:15 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT SUN APR 02 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1230 AM LORMAN MS .75 INCH HAIL
04/03/00 JEFFERSON REPORTED BY PD
0100 AM BRANDON MS .88 INCH HAIL
04/03/00 RANKIN REPORTED BY FDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Apr 2, 7:15 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 2, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 25 min |
| Apr 2, 7:44 PM CDT | Tornado Warning | JAN | Copiah | 31 min |
| Apr 2, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 2, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 41 min |
| Apr 2, 8:01 PM CDT | Tornado Warning | JAN | Simpson | 44 min |
| Apr 2, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 25 min |
| Apr 2, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 65 min |
| Apr 2, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 58 min |
| Apr 2, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 67 min |
| Apr 2, 8:31 PM CDT | Tornado Warning | JAN | Lincoln | 44 min |
| Apr 2, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| Apr 2, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Apr 2, 9:01 PM CDT | Tornado Warning | JAN | Lawrence | 44 min |
| Apr 2, 9:09 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 96 min |
| Apr 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Apr 2, 9:15 PM CDT | Tornado Warning | JAN | Jefferson Davis | 30 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 45 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 56 min |
| Apr 2, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 24 min |
| Apr 2, 9:41 PM CDT | Tornado Warning | JAN | Covington, Smith | 64 min |
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Apr 2, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 34 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 3, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 68 min |
| Apr 3, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 34 min |
| Apr 3, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| Apr 3, 12:52 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 38 min |
| Apr 3, 1:25 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren | 6 hr |
| Apr 3, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| Apr 3, 1:35 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 40 min |
| Apr 3, 2:14 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 46 min |
| Apr 3, 2:19 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 26 min |
| Apr 3, 2:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 52 min |
| Apr 3, 3:27 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 33 min |
| Apr 3, 4:16 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Apr 3, 4:26 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 24 min |
| Apr 3, 5:02 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Apr 3, 5:28 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Apr 3, 6:01 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Yazoo | 44 min |
| Apr 3, 6:10 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| Apr 3, 6:39 AM CDT | Tornado Warning | JAN | Adams | 36 min |
| Apr 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 45 min |
| Apr 3, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 43 min |
| Apr 3, 7:51 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 39 min |
| Apr 3, 7:57 AM CDT | Tornado Warning | JAN | Madison | 48 min |
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Apr 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Apr 3, 8:36 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Apr 3, 8:42 AM CDT | Tornado Warning | JAN | Attala, Leake | 48 min |
| Apr 3, 8:51 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 39 min |
| Apr 3, 8:56 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 49 min |
| Apr 3, 9:13 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 53 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 53 min |
| Apr 3, 9:37 AM CDT | Tornado Warning | JAN | Jefferson Davis | 38 min |
| Apr 3, 9:40 AM CDT | Tornado Warning | JAN | Neshoba | 35 min |
| Apr 3, 9:58 AM CDT | Tornado Warning | JAN | Covington | 47 min |
| Apr 3, 10:18 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 42 min |
| Apr 3, 10:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 30 min |
| Apr 3, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 3, 11:04 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 41 min |
| Apr 3, 11:35 AM CDT | Flash Flood Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Apr 3, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Apr 3, 1:34 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes | 116 min |
| Apr 3, 4:25 PM CDT | Flash Flood Warning | JAN | Holmes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.